Experiences - Strange feelings from SSRIs

Discussion in 'Antidepressants' started by Laudaphun, Mar 4, 2007.

  1. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,024
    Messages:
    478
    Joined:
    Jan 14, 2007
    from U.S.A.
    I have been diagnosed with generalized anxiety disorder and since he has a history of drug abuse, the shrink would only use anti-depressants to treat this. SWIM kept complaining that he didn't like how they made him feel. The unpleasant feelings were hard to explain, but were sort of similar to psilocibin or LSD "coming up" discomfort.

    Has anyone here observed strange feelings from lexapro, zoloft, effexor, or other anti-depressants such as the discomfort one experiences from "coming up" on a hallucinogen? That's the only way SWIM can describe it. I am concerned because his old symptoms are returning and he feels that he needs to seek treatment. The shrink looked at SWIM like he was crazy when he complained of these unpleasant feelings. I am not so sure if he is willing to try any more ADs as in his previous experience they kept switching him from one to another, but each produced the same side effects for him. The shrink suggested that maybe I am hyper sensitive to them.
     
    Last edited by a moderator: Sep 10, 2017
  2. Lehendakari

    Lehendakari Gold Member

    Reputation Points:
    611
    Messages:
    695
    Joined:
    Feb 28, 2006
    from spain
    I know what You is talking about. The first 2 weeks he was on paroxetine he had ver wierd physical side effects, some sort of body load and anhedonia. He was yawning all the time and when he did his leg felt like shaking. It's hard to explain. After a month or so this stopped and good effects were noticed.
    "
    I was also "prescribed" ssri for social phobia. He also noticed that the state that ssri gives is similar to mushrooms comedown. He has a great mood after mushrooms trips. H efeels confident and happy, the same he felt when he was on paroxetine.
     
  3. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,024
    Messages:
    478
    Joined:
    Jan 14, 2007
    from U.S.A.
    Oh yes! I forgot about the yawning, and watery eyes. Effexor actually gave me withdrawl symptoms for quite awhile once I stopped taking it. The others that they tried on me, lexapro and zoloft were not so bad to come off of.
     
  4. foggyguy

    foggyguy Newbie

    Reputation Points:
    5
    Messages:
    8
    Joined:
    Apr 19, 2007
    Oh thank god! I am NOT alone! :)
     
  5. yeslek

    yeslek Newbie

    Reputation Points:
    0
    Messages:
    14
    Joined:
    Feb 14, 2007
    from U.K.
    i just feel constantly tweeked and hyper all the time.

    i'm currently on Venlafaxine
     
  6. Nicaine

    Nicaine Titanium Member

    Reputation Points:
    849
    Messages:
    2,355
    Joined:
    Jul 12, 2004
    from Rhode Island, U.S.A.
    Yes, what You describes is very commonly heard. A very typical reaction to anti-depressant therapy, particularly in the beginning.

    In SWIM's opinion it was a mistake to share a "history of drug abuse" with the shrink, but that's between You and their doctor. I think normally it would do no good for the doctor to hear about that, and may unnecessarily limit you's range of treatment options.

    P.S. surprisingly many (even most) patients are "hyper-sensitive" to them, and I find this reaction by the doctor (feigned surprise) both suspicious and disturbing. At that point he would have discontinued contact with this doctor. But again, that's you's personal business.
     
  7. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,024
    Messages:
    478
    Joined:
    Jan 14, 2007
    from U.S.A.
    I wouldn't have told his shrink about the "past history of substance abuse" except he was court ordered to seek treatment at the local county "Mental Health, Mental Retardation, and Drug & Alcohol Center" Thats what it was actually called... I got lost there one day trying to leave... ended up on the bottom floor (mental retardation). That's what SWIM suddenly began to look around and realized he was "Not in Kansas anymore".

    Part of SWIM's sentancing was that he had to attend counseling at this place. SWIM complained to his counselor about horrid anxiety. His counselor sent him down to the Mental Health floor to start seeing a shrink. That kind of treatment is a total joke... You get court ordered to get counseled at some treatment center, who makes you sign a waiver so that your the counseling center and the probation office can disclose information with one another about you... Meaning that even if you really wanted help and were having a hard time, you coulnd't be honest and really get help. Any admission of use, failed drug screen, or anything even slightly suspicious and you can bet they are on the phone with your P.O. before the day is over with. The shrink looked over my paperwork and I'm sure she had SWIM labeled as a drug seeker before she even met him.

    This one guy I was cell-mates with, had voluntarily went into this place seeking treatment for an H addiction, happened to be on probation for something really minor, so what do they do to help him? They called his P.O. So he got to live with SWIM for 30 days.

    SWIM now goes to a G.P. for his meds and gets counseling from a Dr. of psychology for his anxiety issues. The counselor cannot prescribe medicine I don't think, which is a good thing... he however can make recommendations G.P. for meds if my ask him to, but so far there has been no need.